MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER DIAMOND-TIP WIRE/PIN CUTTER

CAREFUSION INC. SNOWDEN-PENCER DIAMOND-TIP WIRE/PIN CUTTER
Model Number 32-2816
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure, a metal flake from their snowden-pencer diamond-tip wire/pin cutter fell into the patient.The metal flake was immediately removed from the patient and the area was irrigated.The procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
V.Mueller has requested the device subject of the reported event be returned for evaluation.The snowden-pencer diamond-tip wire/pin cutter instructions for use states, "inspection/maintenance: inspect devices before each use for broken, cracked, tarnished surfaces, movement of hinges, and chipped or worn parts.If any of these conditions appear, do not use the device.Return devices to an authorized repair service center for repair or replacement." a 3-year complaint review indicates this to be an isolated event.A follow-up mdr will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The snowden-pencer diamond-tip wire/pin cutter was returned to the supplier, xka - kapp surgical gmbh for evaluation.The evaluation indicated that three chippings were noted on the cutting edge of the device.A specific root cause could not be determined.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER DIAMOND-TIP WIRE/PIN CUTTER
Common Device Name
WIRE/PIN CUTTER
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17958213
Report Number1423507-2023-00104
Device Sequence Number12523607
Product Code HXZ
UDI-Device Identifier10885403146060
UDI-Public10885403146060
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32-2816
Device Lot NumberK22XKA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown